Thunderstorm Wind, Wilbarger
- When
- April 25, 5:38 PM CST
- Where
- Wilbarger County, 1 mi NE of Tolbert
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 34.233, -99.367
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 25, 1:20 PM CST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 220 PM CDT SUN APR 25 2004 .DISCUSSION... THE UPPER SYSTEM MOVING SOUTHEAST FROM NORTHERN NM WILL BRING SHOWERS AND STORMS TO SOUTHWEST OK AND ADJACENT PARTS OF TX THIS EVENING. UPSLOPE FLOW AND A BROAD AREA OF CONFLUENT SURFACE FLOW THROUGH THIS AREA SHOULD KEEP STORMS GOING THROUGH THE EVENING. SEE THE HAZARDOUS WEATHER OUTLOOK FOR MORE DETAILS. ONCE THIS SYSTEM EXITS SOUTHWEST OK LATER TONIGHT...THINGS SHOULD BE FAIRLY QUIET UNTIL THURSDAY. SOME CIRRUS IS EXPECTED TO SWEEP CENTRAL AND EASTERN SECTIONS MONDAY...OTHERWISE NORTH WINDS WILL GIVE WAY TO THE EFFECTS OF A WEAK LEE TROUGH TUESDAY. GUSTY SOUTH WINDS ARE EXPECTED WEDNESDAY AHEAD OF THE FORECAST LOW MOVING SOUTHEAST FROM THE GREAT BASIN. THE END OF THE WEEK IS SHAPING UP TO BE A CLOUDY AND STORMY ONE. IF THE SOUTHWEST SYSTEM TAKES A WHILE TO MOVE THROUGH...LIKE CURRENT FORECAST...THE DRYLINE AND STATIONARY FRONT ACROSS OK WILL BRING ACTIVE WEATHER THURSDAY EVENING INTO SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 50 73 46 76 / 30 10 0 0 HOBART OK 49 75 47 78 / 70 10 0 0 WICHITA FALLS TX 52 76 50 78 / 60 10 0 0 GAGE OK 45 74 45 80 / 40 10 0 0 PONCA CITY OK 47 72 44 76 / 0 10 0 0 DURANT OK 55 75 49 75 / 20 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 9
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT SUN APR 25 2004
OKZ004>048-050>052-TXZ083>090-261200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH MIDNIGHT
ACROSS PORTIONS OF WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
MAINLY ALONG AND WEST OF A LINE FROM ARNETT...TO LAWTON...WICHITA
FALLS...AND SEYMOUR TEXAS.
TIMING...
MAINLY FROM 4 PM THROUGH MIDNIGHT.
IMPACTS...
QUARTER SIZE HAIL AND WINDS TO 70 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS.
DISCUSSION...
LOWER LEVEL MOISTURE ADVECTION...AND COOLING ALOFT FROM AN
APPROACHING UPPER LEVEL DISTURBANCE...WILL ASSIST THE ATMOSPHERE IN
BECOME MODERATELY UNSTABLE ACROSS THE RISK AREA BY MID AFTERNOON.
CONVERGENCE ALONG A STRENGTHENING FRONTAL BOUNDARY ACROSS THE
CENTRAL TEXAS PANHANDLE...AND SOUTHWEST OKLAHOMA...ALONG WITH A
DEVELOPING COLD FRONT OVER SOUTHWEST KANSAS...WILL BE SUFFICIENT FOR
SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE RISK AREA BY LATE
AFTERNOON. ONCE STORMS DEVELOP...MOVEMENT IS EXPECTED TO BE TOWARD
THE SOUTHEAST AT 20 TO 25 MPH. MODERATE INSTABILITY AND VERTICAL
WIND SHEAR...WILL BE SUFFICIENT FOR A FEW OF THESE STORMS TO BECOME
SEVERE...WITH LARGE HAIL THE PRIMARY CONCERN. HOWEVER...HIGH CLOUD
BASES WILL ALSO SUPPORT THE POSSIBILITY OF DAMAGING DOWNBURST WINDS.
THROUGH THE EVENING...THESE STORMS ARE EXPECTED TO EVOLVE INTO ONE
OR MORE CLUSTERS OF STORMS...THAT COULD INFLUENCE SOUTHWEST OKLAHOMA
AND WESTERN NORTH TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES RETURN TO THE AREA NEXT THURSDAY... FRIDAY AND
SATURDAY AS A UPPER LEVEL STORM SYSTEM APPROACHES AND A SURFACE COLD
FRONT MOVES INTO THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
JAMESPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
529 PM CDT SUN APR 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0527 PM HAIL 5 W ELDORADO 34.47N 99.74W
04/25/2004 0.75 INCH JACKSON OK PUBLIC
&&
KTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
530 PM CDT SUN APR 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL ELDORADO 34.47N 99.65W
04/25/2004 0.75 INCH JACKSON OK AMATEUR RADIO
&&
KTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
532 PM CDT SUN APR 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL ELDORADO 34.47N 99.65W
04/25/2004 1.00 INCH JACKSON OK AMATEUR RADIO
&&
KTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 540 PM CDT SUN APR 25 2004 TXZ083-252300- HARDEMAN TX- 540 PM CDT SUN APR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF NORTH GROESBECK AT 540 PM CDT...MOVING SOUTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN NORTHERN HARDEMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 611 PM CDT SUN APR 25 2004 OKZ009-252330- ELLIS OK- 611 PM CDT SUN APR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF ARNETT AT 611 PM CDT...MOVING NORTHEAST AT 35 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 623 PM CDT SUN APR 25 2004 OKZ035-037-252340- KIOWA OK-TILLMAN OK- 623 PM CDT SUN APR 25 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA AND TILLMAN COUNTIES. A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS WAS LOCATED FROM MOUNTAIN PARK TO 3 MILES SOUTHWEST OF TIPTON AT 623 PM CDT...MOVING EAST-SOUTHEAST AT 30 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN KIOWA AND TILLMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
The Altus AFB radar (KFDR), 39 km away, was scanning. The volume nearest the first event began at 23:36 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390707, 5390708.